Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 12, NWS Los Angeles, CA

July 18, 2015Los Angeles County, Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Jul 18, 2015, 6:05 PM PDT for Los Angeles County, Ventura County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 6:05 PM PDT (01:05 UTC)
Expired
Jul 18, 2015, 8:30 PM PDT
In force
2 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

Counties Los Angeles County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 45 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1916 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WGUS56 KLOX 190105
FFWLOX
CAC037-111-190330-
/O.NEW.KLOX.FF.W.0012.150719T0105Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
605 PM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...
  NORTHEASTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 830 PM PDT
    
* AT 604 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  THUNDERSTORM NEAR LOCKWOOD VALEY PRODUCING HEAVY RAIN ACROSS THE 
  WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN IN LESS 
  THAN ONE HOUR. FLASH FLOODING IS IMMINENT WITH THIS STORM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3463 11849 3449 11916 3481 11917 3481 11898
      3479 11898 3479 11888 3482 11889 3482 11881

$$

HALL
3 follow-up statements
440 
WGUS76 KLOX 190112
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
612 PM PDT SAT JUL 18 2015

CAC037-111-190330-
/O.CON.KLOX.FF.W.0012.000000T0000Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
612 PM PDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...

AT 609 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED 
RAIN GAUGES INDICATED A THUNDERSTORM NEAR LOCKWOOD VALLEY PRODUCING 
HEAVY RAIN OVER THE WARNED AREA. AUTOMATED GAUGES INDICATE RAINFALL 
RATES IN EXCESS OF ONE INCH PER HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3463 11849 3449 11916 3481 11917 3481 11898
      3479 11898 3479 11888 3482 11889 3482 11881

$$

HALL
135 
WGUS76 KLOX 190244
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
744 PM PDT SAT JUL 18 2015

CAC037-111-190330-
/O.CON.KLOX.FF.W.0012.000000T0000Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
744 PM PDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...

AT 740 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED 
RAIN GAUGES CONTINUE TO INDICATE RAIN FALLING NEAR LOCKWOOD VALLEY 
AND THE VENTURA-KERN COUNTY LINE. ROADWAYS SUCH AS LOCKWOOD VALLEY 
ROAD MAY BE IMPASSABLE DUE TO MUD OR WATER ACROSS THE ROADWAY. 
BETWEEN ONE AND ONE AND THREE-QUARTERS INCH OF RAINFALL OCCURRED 
OVER THE AREA THIS AFTERNOON AND EVENING....WITH RAINFALL RATES 
EXCEEDING ONE INCH PER HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3463 11849 3449 11916 3481 11917 3481 11898
      3479 11898 3479 11888 3482 11889 3482 11881

$$

HALL
867 
WGUS76 KLOX 190330
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
830 PM PDT SAT JUL 18 2015

CAC037-111-190333-
/O.EXP.KLOX.FF.W.0012.000000T0000Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
830 PM PDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN LOS ANGELES AND
NORTHEASTERN VENTURA COUNTIES WILL EXPIRE AT 830 PM PDT...

SHOWERS ARE TAPERING OFF THIS EVENING AND THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE. PERSONS ARE ADVISED TO REMAIN OUT OF 
SMALL CREEKS...STREAMS...AND NORMALLY DRY WASHES AS THESE DRAINAGES 
MAY STILL BE FLOWING.

LAT...LON 3463 11849 3449 11916 3481 11917 3481 11898
      3479 11898 3479 11888 3482 11889 3482 11881

$$

HALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:48 PM PDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 18, 4:48 PM PDT, 1 hour 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
448 PM PDT SAT JUL 18 2015

UPDATED AVIATION SECTION

.SYNOPSIS...

MOISTURE FROM TROPICAL STORM DOLORES WILL BRING WARM AND HUMID
CONDITIONS TO THE AREA THROUGH MONDAY...ALONG WITH PLENTY OF CLOUDS
AND SCATTERED THUNDERSTORMS AT TIMES. LESS HUMID CONDITIONS WILL
RETURN BY MID WEEK AS THE TROPICAL AIRMASS MOVES EAST...WITH
TEMPERATURES NEAR SEASONAL NORMS THROUGH THE END OF THE WEEK.

&&

.SHORT TERM (TODAY-TUE)...A VERY MOIST AND UNSTABLE AIRMASS HAS
MOVED INTO LOS ANGELES AND VENTURA COUNTIES THIS MORNING...AND HAS
BEGUN TO MOVE NORTH INTO MUCH OF THE FORECAST AREA THIS AFTERNOON.
LATEST DOPPLER RADAR INDICATED SEVERAL DISCREET THUNDERSTORMS
BEGINNING TO REDEVELOP OFF THE SANTA BARBARA SOUTH COAST...VENTURA
AS WELL AS THE PALOS VERDES PENINSULA TO ORANGE COUNTY. WITH SOME
PARTIAL CLEARING EARLY THIS AFTERNOON OVER THE VALLEYS...MORE
THUNDERSTORMS ARE ALSO RE-DEVELOPING OVER THE LA/VTU COUNTY VALLEYS
AND INTO THE ADJACENT MOUNTAINS. MORE SHOWERS AND THUNDERSTORMS WILL
DEVELOP FARTHER NORTH INTO THIS EVENING.

SYNOPTICALLY...TROPICAL STORM DOLORES WAS AROUND 700 NM SOUTH OF LOS
ANGELES AT 1 PM PDT. THE STORMS THAT DEVELOPED TODAY WERE FROM THE
LEADING EDGE OF THE REMNANTS OF DOLORES. THE SECOND AND MAIN
MOISTURE PLUME WILL COME FROM THE MAIN CORE OF DOLORES SUNDAY AND
MONDAY AS IT QUICKLY MOVES TOWARDS SOUTHERN CALIFORNIA.

EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA THROUGH MONDAY. A FLASH FLOOD WATCH WILL BE ISSUED FOR
THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTY AS
WELL AS THE ANTELOPE VALLEY AND CUYAMA VALLEY AS WELL THIS AFTERNOON
THROUGH MONDAY EVE. PRECIPITABLE WATERS ARE OVER 1.8" ALREADY...AND
WITH THIS SECOND SURGE OF TROPICAL MOISTURE OVER THE AREA SUN/MON
WITH PWATS EXPECTED OVER 2"...ANY THUNDERSTORMS THAT DEVELOP WILL
BRING THE CAPABILITIES OF FLOODING...ESPECIALLY IN THE MOUNTAINS AND
DESERTS. THERE WILL STILL BE A CHANCE OF LOCAL STREET FLOODING WITH
STORMS ACROSS COAST AND VALLEY AREAS AS WELL IN AND AROUND
THUNDERSTORMS. STEERING WINDS OF THUNDERSTORMS WILL BE A TAD
STRONGER THAN WE USUALLY LIKE TO SEE...BUT STORMS WILL LIKELY BE
TRAINING OVER THE SAME AREAS AND THEREFORE THE WATCH WAS ISSUED.
HAVE RAISED POPS FOR AREAS N OF POINT CONCEPTION BOTH SUNDAY AND
MONDAY AS WELL. THE CONVECTIVE PARAMETERS SUCH AS LI...K INDEX
LOOKED MUCH MORE UNSTABLE WITH THIS MORNINGS RAP...AND NAM MODELS.
ALSO...MODEL SOUNDINGS WERE INDICATING QUITE A BIT OF CAPE ACROSS
THE AREAS WHERE THE FLASH FLOOD WATCH HAS BEEN ISSUED FOR. THE ONE
CAVEAT THAT COULD HINDER THUNDERSTORM DEVELOPMENT FOR SUNDAY COULD
BE A VERY THICK CLOUD SHIELD OVER THE MOUNTAINS AND ANTELOPE VALLEY
FOR SUNDAY.

AS FAR AS TEMPS GO...TODAY'S HIGHS WILL BE WARMER ACROSS THE COASTAL
AREAS COMPARED TO YESTERDAY AND MUCH MORE HUMID...WHILE INLAND
VALLEYS WILL BE A TAD COOLER THAN YESTERDAY. HOWEVER...THE ADDED
HUMIDITY WILL MAKE IT FEEL STICKY TODAY AND ONCE AGAIN ON SUNDAY.
HIGH TEMPS SHOULD BE SIMILAR FOR SUNDAY...WITH SOME WARMING
EXPECTED ON MONDAY AS CLOUD COVER SHOULD BE SLIGHTLY LESS FOR COAST
AND VALLEYS...BUT STILL MOSTLY CLOUDY ACROSS THE MOUNTAINS.
OVERNIGHT NIGHT LOWS WILL BE IN THE 70S IN SOME ELEVATED
VALLEYS...LOWER MOUNTAIN ELEVATIONS AND THE ANTELOPE VALLEY. IT WILL
BE QUITE UNCOMFORTABLE.

BY TUESDAY...THE LAST REMNANTS OF DOLORES WILL HAVE MOVED INTO
CENTRAL CALIFORNIA AS A WEAK TROUGH. HIGH TEMPS SHOULD COOL A TAD
AND MOST OF THE SUB=TROPICAL MOISTURE SHOULD BE WELL TO THE NORTH
AND EAST OF THE FORECAST AREA. THERE WILL BE A SLIGHT CHANCE FOR
LINGERING MID LEVEL MOISTURE TO SET OFF ISOLATED THUNDERSTORMS IN
THE MOUNTAINS.

THERE WILL BE A CHANCE FOR LOW CLOUDS TO REDEVELOP ALONG THE COAST
TUE NIGHT INTO WED.

.LONG TERM (WED-SAT)...BOTH THE GFS AND ECMWF SHOW A BROAD UPPER
TROUGH TO THE NORTHWEST WHILE THE UPPER RIDGE AXIS FROM TEXAS WILL
CONTINUE TO NUDGE WESTWARD INTO EXTREME SOUTHERN CALIFORNIA. THIS IS
A TYPICAL SYNOPTIC PATTERN FOR THIS TIME OF YEAR. IN THIS CASE THE
THE UPPER RIDGE WILL START TO EXPAND BY THURSDAY UNDERCUTTING THE
TROUGH. THIS WILL CAUSE HIGH TEMPS TO BUMP UP A FEW DEGREES ACROSS
INLAND AREAS...WITH CONTINUED LOW CLOUDS AND FOG ALONG THE COASTAL
AREAS AND POSSIBLY INTO A FEW COASTAL VALLEYS. HIGH TEMPS WILL BE
MORE NORMAL BY MID WEEK...WITH MUCH LESS IN THE WAY HUMIDITY.

&&

.AVIATION...19/0000Z.

AT 2100Z AT KLAX...THERE WAS NO MARINE INVERSION.

OVERALL... LOW TO MODERATE CONFIDENCE IN THE 00Z TAFS...WITH
UNCERTAINTY DUE TO  SHOWERS AND TSTMS OVER THE AREA...MAINLY L.A.
AND VENTURA COUNTIES ALTHOUGH TO SOME EXTENT EASTERN SBA COUNTY WILL
SEE SOME TSRA THIS EVENING. MAINLY VFR CONDS EXPECTED FOR
CIGS/VSBY...BUT WITH A CHANCE OF LOWER VSBY IN STRONGER SHOWERS.

AFTER 12Z...HEAVIER SHOWERS ARE EXPECTED ACROSS THE AREA..WITH
MVFR/IFR CONDS POSSIBLE.

KLAX...LOW CONFIDENCE IN THE 00Z TAF DUE TO SHRA/TSRA ACTIVITY.
TIMING OF VCTS MAY CONTINUE PAST 04Z. HEAVIER -SHRA MAY LOWER VSBY
AT ANY TIME. 30% CHANCE OF MVFR OR LOWER CIGS AFTER 12Z SUNDAY.

KBUR... LOW CONFIDENCE IN THE 00Z TAF DUE TO SHRA/TSRA ACTIVITY.
TIMING OF VCTS MAY CONTINUE PAST 05Z. HEAVIER -SHRA MAY LOWER VSBY
AT ANY TIME. 30% CHANCE OF MVFR OR LOWER CIGS AFTER 12Z SUNDAY.

&&

.MARINE... 18/200 PM

WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
TUESDAY. NORTHWEST WINDS WILL GRADUALLY INCREASE BEGINNING LATE
MONDAY. MODERATE CONFIDENCE IN NORTHWEST WINDS INCREASING TO SCA
LEVEL OVER THE OUTER WATERS TUESDAY NIGHT THROUGH THURSDAY.

SOUTHEASTERLY SWELL FROM FORMER HURRICANE DOLORES WILL CONTINUE TO
MOVE THROUGH THE COASTAL WATERS...PEAKING SUNDAY NIGHT AND MONDAY
BEFORE DIMINISHING TUESDAY. ISOLATED THUNDERSTORMS ARE AFFECTING THE
SOUTHERN WATERS THIS MORNING...WITH A SLIGHT CHANCE THEY WILL SPREAD
OVER THE NORTHERN WATERS LATE THIS AFTERNOON AND EVENING. A SLIGHT
CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE WATERS THROUGH
MONDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX).

&&

PUBLIC...KAPLAN
AVIATION/MARINE...SMITH
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 18, 6:00 AM PDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT JUL 18 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-171300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ON MOST AREA BEACHES
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE
REGION SUNDAY THROUGH MONDAY.

THERE IS THE POTENTIAL FOR HIGH SURF SUNDAY THROUGH
MONDAY...ESPECIALLY ON SOUTH FACING BEACHES. THERE WILL BE A HIGH
RISK OF RIP CURRENTS ON MOST AREA BEACHES SUNDAY THROUGH MONDAY.

In the hours before

Special weather statement, Jul 18, 2:21 PM PDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
221 PM PDT SAT JUL 18 2015

CAZ040-041-045-046-087-547-182145-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
CATALINA AND SANTA BARBARA ISLANDS CA-
VENTURA COUNTY COASTAL VALLEYS CA-
221 PM PDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOS ANGELES AND
CENTRAL VENTURA COUNTIES UNTIL 245 PM PDT...

AT 218 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF POINT
MUGU TO NEAR AVALON...AND MOVING NORTHEAST AT 20 MPH.

BRIEF HEAVY RAINFALL...SMALL HAIL...FREQUENT AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONG BEACH...
MALIBU...
RANCHO PALOS VERDES...
TWO HARBORS...
SANTA MONICA...
VENICE...
TORRANCE...
MANHATTAN BEACH...
HERMOSA BEACH...
AVALON...
PACIFIC PALISADES...
TOPANGA STATE PARK...
CATALINA AIRPORT...
MALIBU CREEK STATE PARK...
SAN PEDRO...
REDONDO BEACH...
ROLLING HILLS...
MARINA DEL REY...
POINT DUME...
AND PORT OF LOS ANGELES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR IN THE WATER...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE  TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3332 11838 3332 11845 3342 11849 3348 11861
      3346 11850 3374 11840 3383 11839 3396 11845
      3404 11854 3403 11875 3400 11881 3408 11899
      3414 11859 3377 11824 3372 11820 3372 11825
      3375 11825 3370 11829 3342 11839 3330 11832
TIME...MOT...LOC 2118Z 266DEG 19KT 3401 11902 3334 11841

HALL
Special weather statement, Jul 18, 2:47 PM PDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
247 PM PDT SAT JUL 18 2015

CAZ040-041-044>046-053-054-087-088-547-548-182245-
VENTURA COUNTY MOUNTAINS CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-VENTURA COUNTY COAST CA-
SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
CATALINA AND SANTA BARBARA ISLANDS CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
247 PM PDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOS ANGELES AND EAST
CENTRAL VENTURA COUNTIES UNTIL 345 PM PDT...

AT 244 PM PDT...DOPPLER RADAR WAS CONTINUING TO TRACK A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
POINT MUGU TO NEAR TWO HARBORS...AND MOVING NORTHEAST AT 25 MPH.

BRIEF HEAVY RAINFALL...SMALL HAIL...FREQUENT AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONG BEACH...
OXNARD...
THOUSAND OAKS...
SIMI VALLEY...
EASTERN VENTURA...
CAMARILLO...
SEAL BEACH...
FILLMORE...
MALIBU...
RANCHO PALOS VERDES...
WHITTIER...
NORTH HOLLYWOOD...
TORRANCE...
PASADENA...
WOODLAND HILLS...
GRIFFITH PARK...
CULVER CITY...
DOWNTOWN LOS ANGELES...
INGLEWOOD...
AND SANTA MONICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR IN THE WATER...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3395 11797 3376 11809 3376 11820 3372 11818
      3374 11840 3345 11850 3342 11840 3339 11847
      3347 11858 3373 11841 3377 11843 3384 11839
      3400 11848 3404 11857 3400 11881 3410 11914
      3423 11926 3436 11908 3455 11860 3395 11786
TIME...MOT...LOC 2144Z 239DEG 34KT 3404 11920 3347 11847

HALL
Special weather statement, Jul 18, 3:53 PM PDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
353 PM PDT SAT JUL 18 2015

CAZ040-041-044>046-052>054-059-088-547-548-182345-
VENTURA COUNTY MOUNTAINS CA-SANTA BARBARA COUNTY MOUNTAINS CA-
ANTELOPE VALLEY CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-VENTURA COUNTY COAST CA-
SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
353 PM PDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR LOS ANGELES...VENTURA AND CENTRAL
SANTA BARBARA COUNTIES UNTIL 445 PM PDT...

AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES WEST OF OJAI TO NEAR HERMOSA BEACH...AND MOVING NORTHEAST AT
20 MPH.

BRIEF HEAVY RAINFALL...SMALL HAIL...FREQUENT AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONG BEACH...
OXNARD...
LANCASTER...
PALMDALE...
THOUSAND OAKS...
SIMI VALLEY...
EASTERN VENTURA...
CAMARILLO...
FILLMORE...
MALIBU...
ACTON...
OJAI...
WHITTIER...
NORTH HOLLYWOOD...
TORRANCE...
PASADENA...
WOODLAND HILLS...
GRIFFITH PARK...
CULVER CITY...
AND DOWNTOWN LOS ANGELES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR IN THE WATER...ESPECIALLY AREA LAKE SUCH AS LAKE PIRU OR
CASTAIC LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3402 11773 3402 11777 3395 11780 3395 11797
      3390 11798 3377 11842 3384 11839 3403 11852
      3404 11867 3400 11881 3459 11968 3482 11879
      3482 11833 3434 11765
TIME...MOT...LOC 2249Z 204DEG 19KT 3445 11936 3383 11848

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:13 AM PDTAreal Flood AdvisoryLOXSan Luis Obispo2 hr
Jul 19, 7:05 AM PDTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara3 hr
Jul 19, 9:01 AM PDTSpecial Weather StatementLOXSan Luis Obispo44 min
Jul 19, 9:55 AM PDTSpecial Weather StatementLOXSan Luis Obispo50 min
Jul 19, 10:15 AM PDTAreal Flood AdvisoryLOXSan Luis Obispo6 hr
Jul 19, 11:04 AM PDTSpecial Weather StatementLOXSan Luis Obispo56 min
Jul 19, 12:10 PM PDTSpecial Weather StatementLOXSan Luis Obispo50 min
Jul 19, 4:25 PM PDTAreal Flood AdvisoryLOXLos Angeles110 min
Jul 19, 4:31 PM PDTSpecial Weather StatementLOXLos Angeles89 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.